MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. TENOR®.MICRO GUIDE WIRE; WIRE, GUIDE, CATHETER

MERIT MEDICAL SYSTEMS INC. TENOR®.MICRO GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number TNR2411/CN
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during an invasive transarterial chemoembolization [tace] procedure on a tumor located within the patient's liver, an interventional guidewire fragmented into pieces during manipulation.The physician successfully externalized the iatrogenic foreign bodies with a vascular snare device thus liberating the patient's vessel.No additional patient consequences to report.
 
Additional Manufacturer Narrative
This event was identified during internal quality system activities.Upon review, the manufacturer determined the event meets fda criteria for reporting.The report is being submitted to ensure accuracy and completeness of mdr files.This submission does not reflect a change in device performance or patient risk.The awareness date corresponds to when the manufacturer became aware of the event details.All information reasonably known to the manufacturer at this time has been included.During secondary review it was determined this event was reported under g8 number 9615728-2024-00003 where the manufacturer number and name was inadvertently reported incorrectly.This report with g8 number is the correct report for the tenor wire as it is manufactured in south jordan, utah.We will send a cancellation for the other report indicating this one is correct.The suspect device was returned for evaluation, and the customer provided three photographs.After visual inspection of the returned tenor guidewire, it was confirmed that the guidewire was fractured.Both sides of the fracture, distal and proximal, were returned for an analysis.The sem analysis stated the failure was primarily due to torsional overloading of the wire.The combined rotation-bending-kinking of the wire could possibly have allowed for multiple cracks to initiate, and these grew to form one fracture.The ratchets present on the distal fracture face (between 4 o'clock and 8 o'clock) are evidence of cracks initiating at different sites when there is excessive torsional loading combined with bending.This suggests the wire didn't fail just because of torsional overloading but there may have been combined loading involved, i.E.If the wire had become stuck in the lesion and kinked or prolapsed before it was then torqued beyond its limit, this may have resulted in the fracture due to fatigue via cyclic overloading.Excessive bending is what results in a kink.The complaint could be confirmed.A dhr review was performed and yielded no exception documents that would cause or contribute to the reported failure.This complaint will be used to trend for similar complaints.A search of the complaint database was performed and no similar complaints for this lot number were found.

Brand Name
TENOR®.MICRO GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
lisa perz msn rn pmp
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key25842650
Report Number1721504-2026-00385
Device Sequence Number10624574
Product Code DQX
UDI-Device Identifier00884450093641
UDI-Public00884450093641
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberTNR2411/CN
Device Lot Number6561466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Initial Report FDA Received Date07/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown